Posted by: Nicci | 2009-02-20

Geodon side effects - weight gain

My doctor has prescribed Geodon to me due to my chemicla imbalance in the brain - I used to be on Serenace but have found that I gained weight. I have been on Geodon for a month but no weight loss has happened, even though my doctor promised this to me - i read on the internet that one of the side effects of Geodon is Weight gain, is this true? Should I believe the internet or my doctor? or should i just stay longer on the tablets to see the results?
hope you can provide more information.
thanks a million!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Almost ALL antidepressants, and many other psuych drugs, help to cause weight gain in SOME people, none do it in everyone, and careful diet and exercise generally help. The most important thing is whether the drug, in this case Geodon, actually helps you significantly --- if not, then another alternative needs to be considered by your doctor ; but if it is really helpful, maybe a concentration on diet and exercise may reduce this annoying side-effect.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.